On freedom of choice and infinite sets: The Suprafinite Rule

Miguel A. Ballester, Juan R. De Miguel

Research output: Contribution to journalArticleResearchpeer-review


We analyze the question of how to construct a preference relation over the subsets of an infinite set. We propose a rule to perform this task within an opportunity sets valuation approach which considers the determination of such preference relation from the basis of a finite kernel. We establish some properties of the rule and we analyze its relationships with two relevant properties of monotonicity in this framework. © 2006 Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)291-300
JournalJournal of Mathematical Economics
Publication statusPublished - 1 Jun 2006


  • Freedom of choice
  • Power set
  • Ranking opportunity sets
  • Set-inclusion


Dive into the research topics of 'On freedom of choice and infinite sets: The Suprafinite Rule'. Together they form a unique fingerprint.

Cite this